Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 6, NWS Las Vegas, NV

May 26, 2006Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at May 26, 2006, 3:04 PM PDT for Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at May 27, 2006, 9:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2006, 3:04 PM PDT (22:04 UTC)
In effect from
May 27, 2006, 9:00 AM PDT
Expired
May 27, 2006, 7:00 PM PDT
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4048 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 262204
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
304 PM PDT FRI MAY 26 2006

...RED FLAG WARNING FOR PORTIONS OF SOUTHEAST NEVADA...NORTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA UNTIL 11 PM THIS EVENING DUE TO
STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING FOR ALL OF SOUTHEAST NEVADA AND NORTHWEST
ARIZONA FROM 9 AM SATURDAY THROUGH 9 PM SATURDAY DUE TO STRONG
SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...

AZZ101-102-CAZ228-NVZ461>466-270600-
/O.UPG.KVEF.FW.A.0004.060527T1800Z-060528T0300Z/
/O.NEW.KVEF.FW.W.0006.060527T1600Z-060528T0400Z/
/O.CON.KVEF.FW.W.0005.000000T0000Z-060527T0600Z/
LAKE MEAD NRA/COLORADO RIVER AZ SIDE-NORTHWEST DESERTS-
NORTHWEST PLATEAU-
MOJAVE DESERT (INCLUDING MOJAVE NATIONAL PRESERVE)-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER NV SIDE-
304 PM PDT FRI MAY 26 2006 /304 PM MST FRI MAY 26 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM
PDT /9 PM MST/ SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE 
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT
/9 PM MST/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
/11 PM MST/ THIS EVENING. 

ARIZONA ZONE 102 
NEVADA ZONES 461-465

.DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL PUSH INLAND
ACROSS NORTHERN CALIFORNIA THIS EVENING AND CONTINUE ACROSS
NORTHERN NEVADA DURING THE DAY ON SATURDAY. BREEZY TO LOCALLY
WINDY CONDITIONS CAN BE EXPECTED WITH SOUTH TO SOUTHWEST WINDS
BETWEEN 15 AND 25 MPH AND GUSTS TO 40 MPH THROUGHOUT THIS EVENING.
STRONG SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS 50 MPH
CAN BE EXPECTED ON SATURDAY. RELATIVE HUMIDITY VALUES ARE NOT
EXPECTED TO RECOVER MUCH OVERNIGHT AND SHOULD FALL BELOW 15
PERCENT BY MID MORNING ON SATURDAY...RESULTING IN CRITICAL FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ229-270600-
/O.UPG.KVEF.FW.A.0004.060527T1800Z-060528T0300Z/
/O.NEW.KVEF.FW.W.0006.060527T1600Z-060528T0400Z/
/O.EXA.KVEF.FW.W.0005.000000T0000Z-060527T0600Z/
LOWER COLORADO RIVER VALLEY-
304 PM PDT FRI MAY 26 2006

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING DUE TO 
STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM PDT SATURDAY DUE 
TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A RED
FLAG WARNING HAS ALSO BEEN ISSUED. THIS RED FLAG WARNING IS IN
EFFECT FROM 9 AM TO 9 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT. 

ARIZONA ZONE 101 
NEVADA ZONE 466 
CALIFORNIA ZONE 229

DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL PUSH INLAND ACROSS 
NORTHERN CALIFORNIA THIS EVENING AND MOVE THROUGH THE GREAT BASIN
ON SATURDAY. BREEZY TO LOCALLY WINDY CONDITIONS CAN BE EXPECTED
THIS EVENING WITH SOUTH TO SOUTHWEST WINDS BETWEEN 15 AND 25 MPH
AND GUSTS TO 40 MPH. WINDS WILL REMAIN OUT OF THE SOUTH TO
SOUTHWEST ON SATURDAY...BUT INCREASE TO 25 TO 35 MPH WITH GUSTS TO
50 MPH THROUGHOUT THE DAY. RELATIVE HUMIDITY VALUES ARE NOT
EXPECTED TO RECOVER MUCH OVERNIGHT AND WILL FALL BELOW 15 PERCENT
TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN BY MID
MORNING ON SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ227-270600-
/O.CON.KVEF.FW.W.0005.000000T0000Z-060527T0600Z/
DEATH VALLEY NATIONAL PARK-
304 PM PDT FRI MAY 26 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

CALIFORNIA ZONE 227

DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL PUSH ACROSS 
NORTHERN CALIFORNIA THIS EVENING AND THEN ACROSS NORTHERN NEVADA
ON SATURDAY. SOUTHWEST WINDS WILL CONTINUE BETWEEN 15 AND 25 MPH
THIS EVENING WITH OCCASIONAL HIGHER GUSTS TO NEAR 35 MPH.
RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO RECOVER TO ABOVE 15
PERCENT UNTIL LATE THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS85 KVEF 270600
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1100 PM PDT FRI MAY 26 2006

...RED FLAG WARNING FOR PORTIONS OF SOUTHEAST NEVADA...NORTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA EXPIRES AT 11 PM...

...RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTHEAST NEVADA
AND NORTHWEST ARIZONA FROM 9 AM SATURDAY THROUGH 9 PM SATURDAY DUE
TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...

AZZ101-102-CAZ228-229-NVZ461>466-271400-
/O.EXP.KVEF.FW.W.0005.000000T0000Z-060527T0600Z/
/O.CON.KVEF.FW.W.0006.060527T1600Z-060528T0400Z/
LAKE MEAD NRA/COLORADO RIVER AZ SIDE-NORTHWEST DESERTS-
NORTHWEST PLATEAU-
MOJAVE DESERT (INCLUDING MOJAVE NATIONAL PRESERVE)-
LOWER COLORADO RIVER VALLEY-LINCOLN COUNTY/ELY DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE-
SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER NV SIDE-
1100 PM PDT FRI MAY 26 2006 /1100 PM MST FRI MAY 26 2006/

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO
9 PM PDT /9 PM MST/ SATURDAY...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS
EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM
MST/ TO 9 PM PDT /9 PM MST/ SATURDAY FOR THE FOLLOWING FIRE
WEATHER ZONES...

ARIZONA ZONE 102
NEVADA ZONES 461-465

.DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL PUSH INLAND
ACROSS NORTHERN CALIFORNIA THIS EVENING AND CONTINUE ACROSS
NORTHERN NEVADA DURING THE DAY ON SATURDAY. BREEZY TO LOCALLY
WINDY CONDITIONS CAN BE EXPECTED WITH SOUTH TO SOUTHWEST WINDS
BETWEEN 15 AND 25 MPH AND GUSTS TO 40 MPH THROUGHOUT THIS
EVENING. STRONG SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH
GUSTS 50 MPH CAN BE EXPECTED ON SATURDAY. RELATIVE HUMIDITY
VALUES ARE NOT EXPECTED TO RECOVER MUCH OVERNIGHT AND SHOULD FALL
BELOW 15 PERCENT BY MID MORNING ON SATURDAY...RESULTING IN
CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ227-270700-
/O.EXP.KVEF.FW.W.0005.000000T0000Z-060527T0600Z/
DEATH VALLEY NATIONAL PARK-
1100 PM PDT FRI MAY 26 2006

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE
FOLLOWING ZONE...

CALIFORNIA ZONE 227


$$
000 
WWUS85 KVEF 271246
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
546 AM PDT SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTHEAST NEVADA
NORTHWEST ARIZONA AND PORTIONS OF SOUTHEAST CALIFORNIA FROM 9 AM
TODAY THROUGH 9 PM THIS EVENING DUE TO STRONG SOUTHWEST WINDS AND
LOW RELATIVE HUMIDITY...

AZZ101-102-CAZ228-229-NVZ461>466-280000-
/O.CON.KVEF.FW.W.0006.060527T1600Z-060528T0400Z/
LAKE MEAD NRA/COLORADO RIVER AZ SIDE-NORTHWEST DESERTS-
NORTHWEST PLATEAU-
MOJAVE DESERT (INCLUDING MOJAVE NATIONAL PRESERVE)-
LOWER COLORADO RIVER VALLEY-LINCOLN COUNTY/ELY DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE-
SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER NV SIDE-
546 AM PDT SAT MAY 27 2006 /546 AM MST SAT MAY 27 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/
THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITIES...

ARIZONA ZONES 101 AND 102
NEVADA ZONES 461-466
CALIFORNIA ZONES 228 AND 229

.DISCUSSION...A STRONG AREA OF LOW PRESSURE MOVE ACROSS NEVADA
DURING THE DAY TODAY AND THEN SHIFT EAST INTO UTAH TONIGHT. THIS
WILL RESULT IN WINDY CONDITIONS ACROSS MUCH OF THE DISTRICT TODAY
AND INTO EARLY THIS EVENING. SOUTH TO SOUTHWEST WINDS BETWEEN 20
AND 30 MPH WITH GUSTS TO BETWEEN 40 AND 55 MPH ARE EXPECTED
THROUGH THE DAY. IN ADDITION...RELATIVE HUMIDITY VALUES SHOULD DROP
BELOW 15 PERCENT BY MID MORNING AND THIS COMBINED WITH THE STRONG
WINDS WILL RESULT IN CRITICAL TO EXTREME FIRE WEATHER CONDITIONS
TODAY AND INTO THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 272208
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
308 PM PDT SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTHEAST NEVADA
NORTHWEST ARIZONA AND PORTIONS OF SOUTHEAST CALIFORNIA 7 PM THIS
EVENING DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...

AZZ101-102-CAZ228-229-NVZ461>466-280200-
/O.EXT.KVEF.FW.W.0006.000000T0000Z-060528T0200Z/
LAKE MEAD NRA/COLORADO RIVER AZ SIDE-NORTHWEST DESERTS-
NORTHWEST PLATEAU-
MOJAVE DESERT (INCLUDING MOJAVE NATIONAL PRESERVE)-
LOWER COLORADO RIVER VALLEY-LINCOLN COUNTY/ELY DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE-
SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER NV SIDE-
308 PM PDT SAT MAY 27 2006 /308 PM MST SAT MAY 27 2006/

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS
EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM PDT /7 PM MST/
THIS EVENING. 

.DISCUSSION...A STRONG AREA OF LOW PRESSURE OVER NORTH CENTRAL
NEVADA WILL CONTINUE TO SLOWLY SHIFT EAST INTO UTAH TONIGHT. AS
THE LOW MOVES EAST WINDS WILL DECREASE EARLY THIS EVENING WHILE
RELATIVE HUMIDITY VALUES RECOVER TO ABOVE 15 PERCENT. 

DUE TO THE STRONG COLD AIR ADVECTION IT TOOK LONGER FOR RELATIVE
HUMIDITY VALUES TO FALL BELOW 15 PERCENT TODAY. NOT ALL STATIONS ARE
UNDER 15 PERCENT BUT DUE TO THE VERY DRY FINE FUELS WILL LEAVE
THE RED FLAG WARNING IN EFFECT UNTIL 7 PM. THE STRONG WINDS WILL
RAPIDLY CARRY ANY NEW FIRE START.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

PIERCE
000 
WWUS85 KVEF 280229
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
729 PM PDT SAT MAY 27 2006


AZZ101-102-CAZ228-229-NVZ461>466-280330-
/O.EXP.KVEF.FW.W.0006.000000T0000Z-060528T0200Z/
LAKE MEAD NRA/COLORADO RIVER AZ SIDE-NORTHWEST DESERTS-
NORTHWEST PLATEAU-
MOJAVE DESERT (INCLUDING MOJAVE NATIONAL PRESERVE)-
LOWER COLORADO RIVER VALLEY-LINCOLN COUNTY/ELY DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE-
SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER NV SIDE-
729 PM PDT SAT MAY 27 2006 /729 PM MST SAT MAY 27 2006/

...RED FLAG WARNING HAS EXPIRED...

DISCUSSION...THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR
SOUTHERN NEVADA AND NORTHWEST ARIZONA. A COLD FRONT SWEEPING DOWN
THROUGH SOUTHERN NEVADA WILL SHIFT WINDS FROM SOUTHWEST TO
NORTHWEST AND PRODUCE A BRIEF PERIOD OF STRONG GUSTS AS THE FRONT
PASSES ANY PARTICULAR LOCATION. TEMPERATURES WILL DROP
SIGNIFICANTLY AND RELATIVE HUMIDITY VALUES WILL RECOVER ABOVE 15
PERCENT. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE ON SCHEDULE.


$$

JGA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 26, 10:10 AM PDT, 4 hours 54 minutes earlier.

Area forecast discussion, May 26, 10:10 AM PDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1010 AM PDT FRI MAY 26 2006

.SYNOPSIS...AN AREA OF LOW PRESSURE WILL APPROACH THE NORTHERN
CALIFORNIA COAST TODAY AND MOVE ACROSS THE GREAT BASIN SATURDAY.
THIS WILL RESULT IN BREEZY TO WINDY CONDITIONS TODAY AND SATURDAY
ACROSS MUCH OF THE AREA WITH COOLER TEMPERATURES LOOKED FOR SATURDAY
AND SUNDAY.
&&

.UPDATE...FORECAST COMING TOGETHER NICELY AS IT LOOKS LIKE RED FLAG
WARNINGS SHOULD VERIFY AS RELATIVE HUMIDITY VALUES ALREADY UNDER 15
PERCENT AND JUST WAITING ON THE WINDS. WATER VAPOR IMAGERY SHOWS
UPPER LOW WEST OF OREGON SLIDING TOWARD THE SOUTHEAST WITH 12Z
GFS/NAM IN GOOD AGREEMENT SWINGING TROUGH ACROSS THE GREAT BASIN
SATURDAY. CLARK...LINCOLN...NYE...MOHAVE...INYO AND SAN BERNARDINO
COUNTIES WILL GET THE BRUNT OF THE STRONG WINDS TODAY AND SATURDAY.
IN MORNING UPDATE...WILL BE ISSUING A WIND ADVISORY FOR THE SAN
BERNARDINO COUNTY DESERTS STARTING LATE THIS AFTERNOON. THIS
AFTERNOON WILL ALSO BE CONSIDERING A WIND ADVISORY FOR MUCH OF THE
AREA SATURDAY. 12Z NAM/GFS MOS GUIDANCE EVEN COOLER ON SATURDAY AND
SUNDAY SO WILL ALSO BE TWEAKING TEMPERATURES THIS AFTERNOON. UPDATE
OUT SHORTLY.
&&

.FIRE WEATHER...THERE WAS POOR RECOVERY IN RELATIVE HUMIDITY VALUES
LAST NIGHT AND VALUES AT MOST SITES ARE ALREADY UNDER 15 PERCENT.
JUST WAITING FOR THE WINDS TO INCREASE. EXPECT POOR RECOVERY ONCE
AGAIN TONIGHT ALTHOUGH WINDS SHOULD DECOUPLE BY LATE EVENING. LATEST
MODEL GUIDANCE IS NOW EVEN A FEW DEGREES COOLER ON SATURDAY. STRONG
WINDS AND LOW RELATIVE HUMIDITY VALUES WILL STILL EXIST AND PLAN ON
UPGRADING CURRENT FIRE WEATHER WATCH FOR SATURDAY INTO A RED FLAG
WARNING IN AFTERNOON PACKAGE.
&&

.PREV DISCUSSION...250 AM PDT FRI MAY 26 2006...UPPER TROUGH TO PUSH
ONTO THE NORTHERN CALIFORNIA COAST TODAY AND THEN EAST ACROSS
NORTHERN NEVADA ON SATURDAY. NAM/GFS IN GOOD AGREEMENT WITH SYSTEM
DURING THE SHORT TERM. ALTHOUGH MAIN DYNAMICS REMAIN TO THE NORTH OF
THE CWA...WEAK INSTABILITY/MOISTURE TO CROSS OVER THE EXTREME
NORTHERN PORTION INTO SATURDAY AND WILL CONTINUE ISOLATED SHOWERS
FOR MAINLY NORTHERN LINCOLN COUNTY AS SYSTEM SHIFTS EAST. MAIN
CONCERN WILL CONTINUE TO BE WINDS TODAY AND SATURDAY. AS TROUGH
SHIFTS INTO NORTHERN CALIFORNIA TODAY...INCREASE SOUTHWEST FLOW
ALOFT/SURFACE GRADIENTS BY THIS AFTERNOON ACROSS MUCH OF THE CWA HAS
PROMPTED A RED FLAG WARNING/LAKE WIND ADVISORY FOR THIS AFTERNOON
INTO THE EVENING HOURS. AS TROUGH SHIFTS EAST AND DROPS FURTHER
SOUTH ACROSS NEVADA...WILL RESULT IN WINDS CONTINUING THROUGH MUCH
OF THE NIGHT AND THEN INCREASE INTO SATURDAY. WILL CONTINUE WITH
FIRE WEATHER WATCH FOR SATURDAY...WHILE LAKE WIND ADVISORY WILL
LIKELY BE NEEDED. APPEARS THAT OVERALL THRESHOLD FOR WIDESPREAD WIND
ADVISORY ON SATURDAY WILL STAY BELOW CRITERIA...BUT WILL NEED TO BE
MONITORED. BY SUNDAY SYSTEM SHIFTS INTO UTAH WITH GRADIENTS/FLOW
ALOFT SHIFTING TO WEST/NORTHWEST RESULTING IN LESS WIND. AHEAD OF
THE TROUGH AND WITH GOOD MIXING/SOUTHWEST FLOW TODAY...TEMPS TO ONLY
SEE A FEW DEGREES OF COOLING IF ANY AT ALL. COOLING TO THEN TAKE
PLACE SATURDAY AND SUNDAY WITH MOST AFTERNOON READINGS DROPPING
10-15 DEGREES BY SUNDAY FROM TODAYS FORECAST HIGHS.

.LONG TERM...LONG TERM LOOKS TO BE RATHER UNEVENTFUL. MONDAY WILL
SEE THE REGION STILL UNDER SHALLOW TROUGHING THAT RAPIDLY EVOLVES
INTO ZONAL THEN SOUTHWEST FLOW BY THURSDAY. TEMPERATURES GUIDANCE
WAS A BIT TOO COOL BUT DID ADJUST TEMPERATURES DOWN A TAD. BY
THURSDAY AREA WILL BE ABOVE NORMAL. ONLY TIME OF NOTE IS JUST BEYOND
THE EXTENDED IS THE GFS AND ECMWF BOTH DEPICT A CLOSED HIGH OVER NEW
MEXICO. GFS ALSO PLACES SOME HIGH MID LEVEL RH OVER WESTERN MEXICO
AND GULF OF CALIFORNIA...BEARS WATCHING BY THE NEXT LONG TERM
FORECASTER FOR A POSSIBLE MOISTURE INCREASE AND CONVECTION FRIDAY
ONWARDS.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING FROM NOON UNTIL 11 PM THIS EVENING FOR
      ZONES 461-466
      FIRE WEATHER WATCH 11 AM UNTIL 8 PM SATURDAY ZONE 461-466.
      LAKE WIND ADVISORY FROM NOON UNTIL 11 PM THIS EVENING FOR
      ZONE 21.
.AZ...RED FLAG WARNING FROM NOON UNTIL 11 PM THIS EVENING FOR
      ZONES 101 AND 102.
      FIRE WEATHER WATCH 11 AM UNTIL 8 PM SATURDAY ZONE 101 AND 102.
      LAKE WIND ADVISORY FROM NOON UNTIL 11 PM THIS EVENING FOR
      ZONE 36.
.CA...RED FLAG WARNING FROM NOON UNTIL 11 PM THIS EVENING FOR
      ZONES 227 AND 228.
      FIRE WEATHER WATCH 11 AM UNTIL 8 PM SATURDAY ZONE 229.
&&

PIERCE/JENSEN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, May 26, 6:43 AM PDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
643 AM PDT FRI MAY 26 2006

AZZ001>003-036-CAZ026>029-NVZ014>022-271345-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
643 AM PDT FRI MAY 26 2006 /643 AM MST FRI MAY 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING INTO NORTHERN CALIFORNIA TODAY WILL
BRING INCREASED SOUTHWEST WINDS TO MUCH OF THE DISTRICT THIS
AFTERNOON AND TONIGHT. SOUTHWEST WINDS 15 TO 25 MPH WITH LOCAL
GUSTS TO 35 MPH OR GREATER CAN BE EXPECTED THIS AFTERNOON INTO
THIS EVENING. THIS HAS RESULTED IN THE ISSUANCE OF A RED FLAG
WARNING FOR PORTIONS OF THE AREA AND A LAKE WIND ADVISORY FOR THIS
AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE EAST ON SATURDAY
RESULTING IN AN INCREASE IN WINDS ACROSS THE SOUTHERN AND EASTERN
PORTION OF THE FORECAST AREA FOR SATURDAY AND SATURDAY EVENING.
SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO NEAR 40 MPH OR
GREATER WILL BE SEEN ON SATURDAY. AS THE SYSTEM CONTINUES TO MOVE
EAST...WINDS WILL DECREASE SATURDAY NIGHT...WITH LITTLE ADDITIONAL
PROBLEMS LOOKED FOR DURING THE REST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:07 AM PDTLake Wind AdvisoryVEF20 hr
May 26, 3:47 AM PDTRed Flag WarningVEFClark, Lincoln, Nye19 hr
May 26, 10:44 AM PDTWind AdvisoryVEFClark, Lincoln, Nye37 hr

Nearby

Red Flag Warnings in Nevada, 2006Red Flag Warnings in California, 2006Red Flag Warnings in Arizona, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.